Jump to content



Photo

Psychiatrist Takes Cymbalta And Finds It Difficult To Taper Himself + Antidepressant Withdrawal Is Horrible! Nytimes Article 04.07.2018


  • Please log in to reply
5 replies to this topic

#1 kimmybc

kimmybc

    Member

  • Members
  • PipPip
  • 20 posts

Posted 08 April 2018 - 03:04 AM

I read the article, and it is well written. Not only does it talk about regular patients taking SSRIs and SNRIs but the article includes a psychiatrist who experienced withdrawal symptoms while tapering off Cymbalta.This is monumental! Not many articles include doctors, let alone a psychiatrist, taking antidepressants and finding it hard to withdraw from this.

 

This article included a variety of drugs: - Cymbalta, Prozac, Zoloft, and Paxil

 

What I found most interesting is that this psychiatrist, Dr. Tom Stockmann, 34 in London took Cymbalta for 18 months and had a tough time coming off Cymbalta. He had to open the capsules to taper down! That was his strategy. He even said he didn't really believe that withdrawal symptoms could occur until he experienced them himself.

 

Here's the link! https://www.nytimes....c-cymbalta.html


#2 brzghoff

brzghoff

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 858 posts
  • Locationjust south of sanity

Posted 08 April 2018 - 07:07 AM

I intended to post this link... thank you kimmybc, you beat me to it! Please note within the article there is a request from the reporter for stories from those who were long time users who have struggled/are struggling to come off anti-depressants. This is our chance to really get the word out. I think this issue is going to blow up big time

One of the main points of the article is that many of those on long term are only on it be because they can’t get off of the drugs

#3 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,740 posts
  • LocationMissouri

Posted 08 April 2018 - 07:23 AM

Great info KimmeyBC. Most drs need to read it.

 

Brz - Good to hear from you again. Hope all is well.


#4 gail

gail

    God-like

  • Site Supporter
  • 4,819 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 08 April 2018 - 08:10 AM

Wow, thank for the article Kim.

Hello Brz, nice to see you!

Will read this later and am I eager to do so!

#5 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 5,749 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 4 years, I hope to help others as they join us

Posted 11 April 2018 - 07:27 PM

Great news!  Thanks, gals...

 

Looking forward to reading this - goes to prove the patients are not making it up.  Just wish more of these drs would do the same.


#6 maybehere

maybehere

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 03 May 2018 - 05:46 PM

Thanks for the article Kimmy! 

 

I honestly found it really frustration. On one hand, I actually do think it is very important for people to take these drugs because I do think they can definitely improve people's lives and help them manage especially if they are going through a hard time. There are some real benefits...but on the other hand, I didn't realized how withdrawals are so under studied and not really understood. I don't want people to not take medication because they are afraid that they might get addicted especially when there can be some good...I just want there to be more information out there so when people do decided that maybe it's time to stop, it is a smoother process than we are given today. 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users